MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 16827
Medical Device Problem Codes Excess Flow or Over-Infusion (1311); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Lethargy (2560)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending device return for analysis.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Internal complaint number: (b)(4).
 
Event or Problem Description
Sales representative contacted technical solutions via email to report a prometra ii 40 ml pump with an underinfusion volume discrepancy.The expected volume was 8ml and the actual aspirated volume was 30ml.The physician performed a catheter dye study in which the catheter was determined to be patent.Later communication from the physician confirmed that the patient was lethargic and was hospitalized.Days later, an overinfusion volume discrepancy was observed.The expected volume was 36ml and the actual aspirated volume was 27ml.The pump was emptied and turned off and later explanted.
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Additional physical investigation was performed on the device, confirming the alleged issue of underinfusion volume discrepancy.The pump reservior function was checked by filling the reservoir with 20ml of sterile water for injection and allowing the reservoir's pressure to return the fluid into the syringe.The reservoir was refilled and the cap was flushed with 5ml of swi.A demand bolus of 0.3mg with a 1.00mg/ml concentration over 16 minutes was programmed.At ambient temperature, no fluid droplets were observed at the tip of the stem.A second demand bolus, programmed with the same parameters, at 37 degrees celsius, did not produce any fluid droplets at the tip of the stem.The pump was programmed with a 1.994mg daily dose multi-rate flow test over a 24-hour time period at 37 degrees celsius.The dispensed volume was 0.0ml (0.0%) of the expected volume.The catheter access port and suture ring were removed and the pump was decontaminated a second time.A magnet flush was performed with the suture ring and cap off, and the fluid was just dripping out.An additional multi-rate flow test was performed and yielded a result of 0.0ml of the expected volume.The allegation of overinfusion volume discrepancy was not confirmed or observed during the investigation.Further analysis of the valves will be captured in capa 00065.Internal complaint number: (b)(4).

Brand Name
PROMETRA II PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
MDR Report Key11806342
Report Number3010079947-2021-00135
Device Sequence Number16953169
Product Code LKK
UDI-Device Identifier00810335020242
UDI-Public(01)00810335020242(10)27159(17)211110
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2021
Device Model Number16827
Device Catalogue Number16827
Device Lot Number27159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;